Sombor index of some graph transformations

Document Type : Original paper


1 Department of Mathematics, Karnatak University, Dharwad

2 University of Kragujevac


The Sombor index of the graph $G$ is a recently introduced degree based topological index. It is defined as $SO = \sum_{uv \in E(G)} \sqrt{d(u)^2+d(v)^2}$, where $d(u)$ is the degree of the vertex u and $E(G)$ is the edge set of $G$.  In this paper we calculate $SO$ of some graph transformations. 


Main Subjects

[1] R. Aguilar-Sánchez, J.A. Méndez-Bermúdez, J.M. Rodríguez, and J.M. Sigarreta, Normalized Sombor indices as complexity measures of random networks, Entropy 23 (2021), no. 8, ID: 976.
[2] S. Alikhani and N. Ghanbari, Sombor index of polymers, MATCH Commun. Math. Comput. Chem. 86 (2021), no. 3, 715–728.
[3] S. Amin, A. Ur Rehman Virk, M.A. Rehman, and N.A. Shah, Analysis of dendrimer generation by Sombor indices, J. Chem. 2021 (2021), ID: 9930645.
[4] B. Bommanahal, I. Gutman, and V.R. Desai, Zagreb indices of generalized transformation graphs and their complements, Kragujevac J. Sci. 37 (2015), 99–112.
[5] H. Chen, W. Li, and J. Wang, Extremal values on the Sombor index of trees, MATCH Commun. Math. Comput. Chem. 87 (2022), no. 1, 23–49.
[6] R. Cruz, J. Rada, and J.M. Sigarreta, Sombor index of trees with at most three branch vertices, Appl. Math. Comput. 409 (2021), ID: 126414.
[7] K.C. Das, A.S. Çevik, I.N. Cangul, and Y. Shang, On Sombor index, Symmetry 13 (2021), no. 1, ID: 140.
[8] T. Došlic, T. Réti, and A. Ali, On the structure of graphs with integer Sombor indices, Discrete Math. Lett. 7 (2021), 1–4.
[9] I. Gutman, Geometric approach to degree-based topological indices: Sombor indices, MATCH Commun. Math. Comput. Chem. 86 (2021), no. 1, 11–16.
[10] F. Harary, Graph Theory, Addison–Wesley, Reading, 1969.
[11] B. Horoldagva and C. Xu, On Sombor index of graphs, MATCH Commun. Math. Comput. Chem. 86 (2021), no. 3, 703–713.
[12] Y. Lihui, X. Ai, and L. Zhang, The Zagreb coindices of a type of composite graph, Hacettepe J. Math. Stat. 45 (2016), no. 4, 1135–1142.
[13] H.S. Ramane, B. Basavanagoud, and R.B. Jummannaver, Harmonic index and Randi´c index of generalized transformation graphs, J. Nigerian Math. Soc. 37 (2018), no. 2, 57–69.
[14] I. Redžepović, Chemical applicability of Sombor indices, J. Serb. Chem. Soc. 86 (2021), no. 5, 445–457.
[15] E. Sampathkumar and S.B. Chikkodimath, Semitotal graphs of a graph-I, Karnatak Univ. J. 18 (1973), 281–284.
[16] J. Wang and Q. Ma, Some results on edge cover coloring of double graphs, Appl. Math. 3 (2012), no. 3, 246–266.
17] D. West, Introduction to Graph Theory, Prentice Hall, New Delhi, 2001.
[18] W. Zhang, L. You, H. Liu, and Y. Huang, The expected values and variances for Sombor indices in a general random chain, Appl. Math. Comput. 411 (2021), ID: 126521.